Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/17033
Title: Inconsistency of estimate of the degree of freedom of multivariate student-t disturbances in linear regression models
Authors: Wang, SG
Ip, WC
Keywords: Characteristic function
Chebychev's inequality
Variance
Issue Date: 2003
Publisher: North-Holland
Source: Economics letters, 2003, v. 80, no. 3, p. 383-389 How to cite?
Journal: Economics letters 
Abstract: A moment estimator for the degree of freedom of the jointly multivariate student-t distribution of the disturbances in a linear regression model has been suggested by Singh [Economic letters (1988) 27, 47-53]. In this paper we will show that the distribution of the moment estimate is independent of the true value of the degree of freedom and the estimate converges to infinite in probability as the sample size goes to infinite. Our results show that the moment estimate does not provide any information on the degree of freedom.
URI: http://hdl.handle.net/10397/17033
ISSN: 0165-1765
DOI: 10.1016/S0165-1765(03)00117-4
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

30
Last Week
4
Last month
Checked on Aug 20, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.